Alert archive / Florida / River Flood Warnings in 2024
River Flood Warning 13, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Feb 15, 2024, 9:38 AM CST for Jackson County, Florida. It took effect at Feb 15, 2024, 8:29 PM CST. It was in force for 48 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 15, 2024, 9:38 AM CST (15:38 UTC)
- In effect from
- Feb 15, 2024, 8:29 PM CST
- Expired
- Feb 17, 2024, 8:22 PM CST
- In force
- 48 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Jackson County, FL
The radar
The Eglin Afb radar (KEVX), 71 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chipola River at Marianna (US 90) (MALF1). The gauge peaked at 18.68 ft at Feb 16, 2024, 12:00 PM CST.
- Action stage
- 14 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02358789, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
165
WGUS42 KTAE 151538
FLWTAE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tallahassee FL
938 AM CST Thu Feb 15 2024
...The National Weather Service in Tallahassee FL has issued a Flood
Warning for the following rivers in Florida...
Chipola River at Marianna (US 90) affecting Jackson County.
For the Chipola River...including Marianna (US 90), Altha (CR 274)...
Moderate flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
The next statement will be issued by this evening at 1100 PM CST.
&&
FLC063-160500-
/O.NEW.KTAE.FL.W.0013.240216T0300Z-240218T1600Z/
/MALF1.1.ER.240216T0300Z.240217T0600Z.240218T0400Z.NO/
938 AM CST Thu Feb 15 2024
...FLOOD WARNING IN EFFECT FROM THIS EVENING TO LATE SUNDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Chipola River at Marianna (US 90).
* WHEN...From this evening to late Sunday morning.
* IMPACTS...At 19.0 feet, The Florida Caverns is subject to closure.
Flooding increases at Turtle Bend Lane beginning to flood primary
access into the area. Residences along Cook Road and Kiwi Trail
along the Chipola River begin to flood.
* ADDITIONAL DETAILS...
- At 9:00 AM CST Thursday the stage was 16.9 feet.
- Forecast...The river is expected to rise above flood stage
late this evening to a crest of 18.9 feet early Saturday
morning. It will then fall below flood stage late Saturday
evening.
- Flood stage is 18.0 feet.
- Flood History...This crest compares to a previous crest of
19.0 feet on 03/16/1980.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3095 8525 3073 8519 3061 8514 3061 8520
3075 8523 3094 8532
$$
73-YOUNG5 follow-up statements
543
WGUS82 KTAE 160229
FLSTAE
Flood Statement
National Weather Service Tallahassee FL
829 PM CST Thu Feb 15 2024
...The Flood Warning is extended for the following rivers in
Florida...
Chipola River at Marianna (US 90) affecting Jackson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued Friday morning at 1000 AM CST.
&&
FLC063-161600-
/O.EXT.KTAE.FL.W.0013.240216T0229Z-240218T1800Z/
/MALF1.1.ER.240216T0020Z.240217T0000Z.240218T0600Z.NO/
829 PM CST Thu Feb 15 2024
...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING TO EARLY SUNDAY
AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Chipola River at Marianna (US 90).
* WHEN...From this evening to early Sunday afternoon.
* IMPACTS...At 19.0 feet, The Florida Caverns is subject to closure.
Flooding increases at Turtle Bend Lane beginning to flood primary
access into the area. Residences along Cook Road and Kiwi Trail
along the Chipola River begin to flood.
* ADDITIONAL DETAILS...
- At 8:00 PM CST Thursday the stage was 18.1 feet.
- Forecast...The river is expected to rise to a crest of 19.0
feet Friday evening. It will then fall below flood stage
early Sunday morning.
- Flood stage is 18.0 feet.
- Flood History...This crest compares to a previous crest of
19.0 feet on 03/16/1980.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3095 8525 3073 8519 3061 8514 3061 8520
3075 8523 3094 8532
$$
Godsey259
WGUS82 KTAE 161450
FLSTAE
Flood Statement
National Weather Service Tallahassee FL
850 AM CST Fri Feb 16 2024
...The Flood Warning continues for the following rivers in Florida...
Chipola River at Marianna (US 90) affecting Jackson County.
For the Chipola River...including Marianna (US 90), Altha (CR 274)...
Moderate flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
The next statement will be issued late tonight at 300 AM CST.
&&
FLC063-170900-
/O.EXT.KTAE.FL.W.0013.000000T0000Z-240218T1400Z/
/MALF1.1.ER.240216T0020Z.240217T0000Z.240218T0200Z.NO/
850 AM CST Fri Feb 16 2024
...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Chipola River at Marianna (US 90).
* WHEN...Until Sunday morning.
* IMPACTS...At 19.0 feet, The Florida Caverns is subject to closure.
Flooding increases at Turtle Bend Lane beginning to flood primary
access into the area. Residences along Cook Road and Kiwi Trail
along the Chipola River begin to flood.
* ADDITIONAL DETAILS...
- At 8:00 AM CST Friday the stage was 18.7 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:00 AM CST Friday was 18.7 feet.
- Forecast...The river is expected to rise to a crest of 18.8
feet this evening. It will then fall below flood stage
tomorrow evening.
- Flood stage is 18.0 feet.
- Flood History...This crest compares to a previous crest of
19.0 feet on 03/16/1980.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3095 8525 3073 8519 3061 8514 3061 8520
3075 8523 3094 8532
$$
JM033
WGUS82 KTAE 170151
FLSTAE
Flood Statement
National Weather Service Tallahassee FL
751 PM CST Fri Feb 16 2024
...The Flood Warning continues for the following rivers in Florida...
Chipola River at Marianna (US 90) affecting Jackson County.
Chipola River near Altha (CR 274) affecting Calhoun County.
For the Chipola River...including Marianna (US 90), Altha (CR 274)...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
The next statement will be issued Saturday afternoon at 200 PM CST.
&&
FLC063-172000-
/O.EXT.KTAE.FL.W.0013.000000T0000Z-240218T1200Z/
/MALF1.1.ER.240216T0020Z.240216T1915Z.240218T0000Z.NO/
751 PM CST Fri Feb 16 2024
...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Chipola River at Marianna (US 90).
* WHEN...Until Sunday morning.
* IMPACTS...At 18.5 feet, Water begins to overtop the bank at Turtle
Bend Lane.
* ADDITIONAL DETAILS...
- At 7:00 PM CST Friday the stage was 18.7 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 7:00 PM CST Friday was 18.7 feet.
- Forecast...The river has crested and will fall below flood
stage tomorrow evening. It will continue falling 12.6 feet by
Wednesday evening of next week.
- Flood stage is 18.0 feet.
- Flood History...This crest compares to a previous crest of
18.6 feet on 11/11/2015.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3095 8525 3073 8519 3061 8514 3061 8520
3075 8523 3094 8532
$$
FLC013-172000-
/O.EXT.KTAE.FL.W.0014.240218T1200Z-240219T0600Z/
/ALTF1.1.ER.240218T1200Z.240218T1200Z.240218T1800Z.NO/
751 PM CST Fri Feb 16 2024
...FLOOD WARNING NOW IN EFFECT FROM SUNDAY MORNING TO EARLY MONDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Chipola River near Altha (CR 274).
* WHEN...From Sunday morning to early Monday morning.
* IMPACTS...At 22.0 feet, Minor lowland flooding will occur. Lamb
Eddy Road near the boat ramp will flood.
* ADDITIONAL DETAILS...
- At 7:00 PM CST Friday the stage was 19.3 feet.
- Forecast...The river is expected to rise to a crest of 22.0
feet Sunday morning. It will then fall below flood stage
early Sunday afternoon.
- Flood stage is 22.0 feet.
- Flood History...This crest compares to a previous crest of
22.0 feet on 04/15/1983.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3061 8514 3031 8512 3020 8514 3020 8522
3030 8519 3061 8520
$$
Haner580
WGUS82 KTAE 171347
FLSTAE
Flood Statement
National Weather Service Tallahassee FL
747 AM CST Sat Feb 17 2024
...The Flood Warning continues for the following rivers in Florida...
Chipola River at Marianna (US 90) affecting Jackson County.
For the Chipola River...including Marianna (US 90), Altha (CR 274)...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
The next statement will be issued late tonight at 200 AM CST.
&&
FLC063-180800-
/O.CON.KTAE.FL.W.0013.000000T0000Z-240218T1200Z/
/MALF1.1.ER.240216T0020Z.240216T1915Z.240218T0000Z.NO/
747 AM CST Sat Feb 17 2024
...FLOOD WARNING REMAINS IN EFFECT UNTIL TOMORROW MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Chipola River at Marianna (US 90).
* WHEN...Until tomorrow morning.
* IMPACTS...At 18.5 feet, Water begins to overtop the bank at Turtle
Bend Lane.
* ADDITIONAL DETAILS...
- At 7:00 AM CST Saturday the stage was 18.4 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 7:00 AM CST Saturday was 18.7 feet.
- Forecast...The river is expected to fall below flood stage
this evening and continue falling to 11.9 feet Thursday
morning.
- Flood stage is 18.0 feet.
- Flood History...This crest compares to a previous crest of
18.6 feet on 11/11/2015.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3095 8525 3073 8519 3061 8514 3061 8520
3075 8523 3094 8532
$$229
WGUS82 KTAE 180222 RRA
FLSTAE
Flood Statement
National Weather Service Tallahassee FL
822 PM CST Sat Feb 17 2024
...The Flood Warning is cancelled for the following rivers in
Florida...
Chipola River at Marianna (US 90) affecting Jackson County.
FLC063-180330-
/O.CAN.KTAE.FL.W.0013.000000T0000Z-240218T0222Z/
/MALF1.1.ER.240216T0020Z.240216T1915Z.000000T0000Z.NO/
822 PM CST Sat Feb 17 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Chipola River at Marianna (US 90).
* ADDITIONAL DETAILS...
- At 8:00 PM CST Saturday the stage was 17.9 feet.
- Forecast...The river is expected to fall to 11.4 feet
Thursday evening.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3095 8525 3073 8519 3061 8514 3061 8520
3075 8523 3094 8532
$$
DRWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Feb 15, 5:50 AM CST, 3 hours 48 minutes earlier.
Area forecast discussion, Feb 15, 5:50 AM CST, 3 hours 48 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 650 AM EST Thu Feb 15 2024 ...New AVIATION... .NEAR TERM... (Today and tonight) Issued at 345 AM EST Thu Feb 15 2024 Warmer and cloudier conditions are expected today thanks to prevailing surface high pressure beneath weak ridging or zonal flow aloft and a persistent East Pacific subtropical providing a steady stream of cirrus from the west. The gradual eastward shift of the High prompts initially light/calm winds to turn southwesterly today with a weak afternoon seabreeze likely. Temperatures peak in the low 70s away from the immediate coast (a few degrees above normal). Although light radar returns are evident this morning, a dry airmass suggests that virga is being observed along and offshore from the coast. Point soundings support this reasoning as a moist layer from about 600 mb, upward was depicted atop a much drier column down to the surface. Therefore, no rain is forecast. For tonight, the boundary layer aims to decouple once again, but an influx of low-level moisture off the Gulf and upper-cloud cover precludes optimal radiational cooling. As such, this evening should be relatively more mild compared to yesterday. We are looking at widespread lows in the 40s. Lastly, guidance favors patchy fog development late tonight into Friday morning initially over the Forgotten Coast and parts of Apalachee Bay, which then looks to spread inland to the FL Big Bend, followed by the lower I-75 corridor. && .SHORT TERM... (Friday through Saturday night) Issued at 345 AM EST Thu Feb 15 2024 Surface high pressure moves off to the east as cold front advances towards the region from the west. Farther south, in the Gulf, low pressure develops and also advances eastward towards the FL peninsula. The chance for showers may start to spread into the region from west to east midday, with chances increasing Friday night into Saturday. Trends have continued to favor a drier forecast with our GA and AL counties potentially seeing little to no rain to up to a quarter of an inch. The FL Panhandle into the western FL Big Bend may have slightly higher amounts, around a 0.10 to 0.50 inches, while the eastern and southern most Big Bend counties have the highest amount around 0.30 to around 1.0 inch of rain. There could be a few rumbles of thunder with these systems, but confidence remained low enough to keep that out of the forecast for now. && .LONG TERM... (Sunday through Wednesday) Issued at 345 AM EST Thu Feb 15 2024 Conditions should start to dry out Saturday night into Sunday morning as a cold front makes its way through the region. This will usher in cooler and drier air leading to unseasonably cool temperatures. High temperatures starting Sunday start out in the mid 50s and gradually improve each day. By Tuesday we are back to near normal and in the 60s, with Wednesday's highs making into the mid 60s to upper 60s north of I-10 and mid 60s to low 70s south of I-10. At night is where one might really feel the chill, with Monday night being the coldest with temperatures in dipping into low to mid 30s for much of the region, perhaps the upper 30s for Lowndes county and down into the eastern FL Big Bend. Lows improve a bit Monday night, but remain brisk with most areas bottoming out in the mid to upper 30s and by Tuesday night temperatures vary in the 40s. && .AVIATION... (12Z TAFS) Issued at 642 AM EST Thu Feb 15 2024 No appreciable changes from the 6Z TAFs. Terminals will continue to experience VFR conds under thickening cirrus skies. Light to calm winds this morning veer out of the south to SW around 5 kts by this aftn and be augmented a bit by the seabreeze. Localized reduced vsbys remain possible invof of TLH from scheduled prescribed burns today. Signals for patchy fog are still in place for the FL Big Bend late tonight into early tmrw morning. Introduced 6SM vsbys at TLH/VLD at the end of this cycle to acct. && .MARINE... Issued at 345 AM EST Thu Feb 15 2024 Light east to northeast winds will continue through the end of the week due to high pressure over the southeast US. An area of low pressure will develop over the western Gulf of Mexico and move toward the Florida Peninsula over the weekend. Meanwhile, a cold front will move in from the northwest. Both of these features will bring increasing east winds, becoming north, over the weekend. Cautionary to advisory level winds and 3 to 5 foot seas are possible Saturday and Sunday. By Monday, winds and seas will settle with high pressure returning to the marine area. && .FIRE WEATHER... Issued at 345 AM EST Thu Feb 15 2024 A moistening trend precludes fire weather concerns the next couple days. Low afternoon dispersions are forecast mainly across the FL Panhandle today. Light southwest winds prevail with a weak seabreeze aiming to develop. Minimum RH ranges from the low 30s (north of I- 10) to upper 40s towards the coast. Patchy fog is possible over parts of the FL Big Bend late tonight into Friday morning. Low afternoon dispersions take shape across the I-10 corridor with min RH increasing by about 10-12%. Rain chances return to the forecast Friday evening through the weekend. Greatest potential is on Saturday, especially over the FL districts where low afternoon dispersions stick around across the Big Bend via light west to NW winds. Pockets of wetting rain are possible. Thunder appears unlikely. && .HYDROLOGY... Issued at 345 AM EST Thu Feb 15 2024 Significant releases continued throughout the Chattahoochee Basin. The pool elevation at Walter F George Lake is starting to stabilize but there is still more water entering the lake, so releases will be increased a little longer into the lower Chattahoochee. This will result in continued minor flooding all the way to Lake Seminole for the next couple of days. On the Flint River side of the ACF basin, a large drawdown in Lake Blackshear is going to allow for some room to absorb in the incoming water from the Middle Flint that is still 2-3 days away. This will help mitigate rises downstream at Albany, which may only barely make minor flood. Unfortunately, below Newton, routed flows from Ichawaynochaway Creek and what's already in the Flint will push Bainbridge into minor flood and potentially higher as backwater flooding from Spring Creek and Lake Seminole result in higher levels at Bainbridge that would be expected with current routed flows. With inflows on the rise into Lake Seminole, downstream increases into the Apalachicola are on the rise, with a potential target in the 110kcfs to 120 kcfs range today. This will result in high end minor flooding at Blountstown, with the potential for lower end moderate flooding possible, depending on how much additional water comes in through the Flint side and how long releases have to continue at Walter F George to stabilize the pool there. Elsewhere around the region, water that fell in Houston County on Monday is just now starting to show up into the Chipola and rises will occur at Marianna and Altha that will lead to minor flooding there in the coming days. Longer term, combination of Chipola water plus an extremely high Apalachicola River will result in flooding along the Chipola Cutoff and into areas around Wewahitchka in the coming days as well as further down at Howard Creek in Gulf County. Started a site specific forecast today for the Spring Creek at Iron City. With near record stages at Colquitt, moderate flooding for Iron City looks likely, though not quite as high as the current crest to crest relationship suggests. Even still, a crest around 18.5 feet is well into the top 10 for this location. The next system fortunately looks to have the bulk of the rainfall to the south part of the CWA, so this will prevent any additional contributions to what is already becoming a widespread riverine flood event. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 72 44 68 54 / 0 0 10 40 Panama City 67 49 65 55 / 0 0 10 60 Dothan 70 45 67 52 / 0 0 10 40 Albany 71 43 68 52 / 0 0 10 30 Valdosta 73 45 70 54 / 0 0 0 30 Cross City 73 46 71 54 / 0 0 0 30 Apalachicola 65 50 64 55 / 0 0 10 60 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...IG3 SHORT TERM...KR LONG TERM....KR AVIATION...IG3 MARINE...Young FIRE WEATHER...IG3 HYDROLOGY...Godsey
Nearby
River Flood Warnings in Florida, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.